Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 190, NWS Midland/Odessa, TX

July 1, 2020Mitchell County, Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 1, 2020, 4:22 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2020, 4:22 PM CDT (21:22 UTC)
Expired
Jul 1, 2020, 5:15 PM CDT
In force
53 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mitchell County, TX, Scurry County, TX

The radar

The San Angelo radar (KSJT), 135 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:12 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 1, 2:12 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
212 PM CDT Wed Jul 1 2020

.DISCUSSION...
Dryline is positioned over the central Permian Basin down to the
Lower Trans Pecos with moist SW flow aloft on the base of the broad
trough over the western US. This is the last day of the current
pattern as we begin to shift into a prototypical July setup as
ridging returns back over the SW US and we begin to see a
decreasing threat of convection for most of the region. Today is
the best chance of precip the next several days for the Lower
Trans Pecos and the eastern half of the Permian Basin. Guidance is
consistent on developing an area of storms to the east of the
dryline with moderate instability on the order of 2000-3000 j/kg
of MLCAPE over the areas mentioned above. Given the steep lapse
rates present over the low to mid levels, coupled with the energy
present from afternoon heating, a marginal severe risk will
encompass the farthest eastern edges of the forecast area. Large
hail and damaging winds will be the primary concerns.

After today, focus of convection will shift to the west and
northwest of the Permian Basin with SE NM and the western high
terrain as the best opportunity to see afternoon and evening storm
development. As the ridge axis strengthens over the weekend and into
next week, it's going to be tough to maintain much in the way of
convective development outside the Davis/Guadalupe mountains
starting Friday through the extended.

Temperatures will remain above normal through the extended with a
slight decrease for Thu/Fri, rebounding back to widespread triple
digits Saturday and beyond. The dog days of summer are here and here
to stay.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     74  97  74  99 /  20  10  10   0
Carlsbad                       74  99  72  99 /  10  30  20  20
Dryden                         75  96  73  98 /  20  10  10   0
Fort Stockton                  73  95  72  96 /  20  20  10  10
Guadalupe Pass                 69  89  69  90 /  10  20  20  30
Hobbs                          71  95  69  96 /  10  30  30  10
Marfa                          64  91  63  91 /  20  30  20  40
Midland Intl Airport           74  96  73  98 /  20  10  10   0
Odessa                         74  97  73  98 /  20  10  10   0
Wink                           74  99  74 100 /  10  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

44/87
Hazardous weather outlook, Jul 1, 11:10 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1110 AM CDT Wed Jul 1 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-021615-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1110 AM CDT Wed Jul 1 2020 /1010 AM MDT Wed Jul 1 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible this afternoon and tonight. Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.  There is a marginal
risk of severe storms this afternoon and evening, capable of
producing large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

In the hours before

Special weather statement, Jul 1, 3:45 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
345 PM CDT Wed Jul 1 2020

TXZ053-012130-
Mitchell TX-
345 PM CDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 430 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Silver, or 17 miles south of Colorado City. This
storm was moving northeast at 5 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Mitchell County.

LAT...LON 3209 10076 3209 10095 3221 10099 3235 10066
      3210 10067
TIME...MOT...LOC 2044Z 061DEG 3KT 3216 10077

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:16 PM CDTSpecial Weather StatementMAFMitchell14 min
Jun 30, 7:36 PM CDTSpecial Weather StatementMAFMitchell24 min
Jun 30, 7:38 PM CDTSevere Thunderstorm WarningMAFMitchell52 min
Jun 30, 7:51 PM CDTAreal Flood AdvisoryMAFMitchell114 min
Jun 30, 8:31 PM CDTSevere Thunderstorm WarningMAFMitchell31 min
Jul 1, 3:45 PM CDTSpecial Weather StatementMAFMitchell45 min
Jul 1, 4:02 PM CDTSevere Thunderstorm WarningMAFMitchell58 min
Jul 1, 5:53 PM CDTSpecial Weather StatementMAFTerrell52 min
Jul 1, 6:10 PM CDTSpecial Weather StatementMAFReagan50 min
Jul 1, 6:20 PM CDTSevere Thunderstorm WarningMAFTerrell40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.